zbMATH — the first resource for mathematics

Convergence of solutions to the equation of quasi-static approximation of viscoelasticity with capillarity. (English) Zbl 0919.35022
The long time behavior of a solution to the equation \[ \text{div}(DW(\nabla u))+\Delta u_t- \delta^2\Delta^2 u= 0, \] augmented with initial and boundary conditions is investigated. A basic assumption is that the nonlinear term is real analytic. The main result asserts that all solutions converge to an equilibrium point, even if the initial conditions are quite rough. The result is valid without any assumption on the structure of the equilibria set.

35B40 Asymptotic behavior of solutions to PDEs
74Hxx Dynamical problems in solid mechanics
35K35 Initial-boundary value problems for higher-order parabolic equations
Full Text: DOI
[1] Abeyaratne, R.; Knowles, J.K., Kinetic relations and the propagation of phase boundaries in solids, Arch. rational mech. anal., 114, 119-154, (1991) · Zbl 0745.73001
[2] Abeyaratne, R.; Knowles, J.K., Implications of viscosity and strain gradient effects for the kinetics of propagating phase boundaries in solids, SIAM J. appl. math., 51, 1205-1221, (1991) · Zbl 0764.73013
[3] Chen, X.-Y.; Matano, H., Convergence, asymptotic periodicity and finite-point blow-up in one-dimensional semilinear heat equations, J. differential equations, 78, 160-190, (1989) · Zbl 0692.35013
[4] Dacorogna, B.; Marcellini, P., General existence theorems for hamilton – jacobi equations, in the scalar and vectorial cases, Acta math., 178, 1-37, (1997) · Zbl 0901.49027
[5] Friesecke, G.; McLeod, J.B., Dynamics as a mechanism preventing the formation of finer and finer microstructure, Arch. rational mech. anal., 133, 199-247, (1996) · Zbl 0920.73345
[6] P.-A. Gremaud, N. R. Ide, Computation of nonclassical solutions to Hamilton-Jacobi problems · Zbl 0942.65143
[7] Gilbarg, D.; Trudinger, N.S., Elliptic partial differential equations of second order, (1977), Springer-Verlag Berlin · Zbl 0691.35001
[8] Hale, J.K., Asymptotic behavior of dissipative systems, Mathematical surveys and monographs 25, (1988), Am. Math. Soc Providence
[9] Henry, D., Geometric theory of semilinear parabolic equations, Lecture notes in mathematics, 840, (1981), Springer-Verlag Berlin
[10] Łojasiewicz, S., Ensemble semi-analytic, I.h.e.s., (1965)
[11] Łojasiewicz, S., Une propriété topologique des sous-ensembles analytiques reéls, Colloque internationaux du C.N.R.S. no. 117, LES equations aux derivées partielles, (1963), p. 87-89
[12] Łojasiewicz, S., Sur la geometrie semi- et sous-analytique, Ann. inst. Fourier (Grenoble), 43, 1575-1595, (1993) · Zbl 0803.32002
[13] Nirenberg, L., Topics in nonlinear functional analysis, (1974), Courant Institute of Mathematical Sciences New York · Zbl 0286.47037
[14] Pego, R., Phase transitions in one-dimensional viscoelasticity: admissibility and stability, Arch. rational mech. anal., 97, 353-394, (1987) · Zbl 0648.73017
[15] Salje, E.K.H., Phase transitions in ferroelastic and co-elastic crystals, (1993), Cambridge Univ. Press Cambridge
[16] Simon, L., Asymptotics for a class of non-linear evolution equations, with applications to geometric problems, Ann. math., 118, 525-571, (1983) · Zbl 0549.35071
[17] Slemrod, M., Admissibility criteria for propagating phase boundaries in a van der Waals fluid, Arch. rational mech. anal., 81, 301-315, (1983) · Zbl 0505.76082
[18] Swart, P.J.; Holmes, Ph., Energy minimization and the formation of microstructure in dynamic anti-plane shear, Arch. rational mech. anal., 121, 37-85, (1992) · Zbl 0786.73066
[19] Truskinovsky, L., Equilibrium phase boundaries, Dokl. akad. nauk SSSR, 275, 306-310, (1982)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.